Alert archive / Maryland / Special Weather Statements in 2018

Special Weather Statement, NWS Philadelphia/Mount Holly

September 6, 2018Kent County, Maryland

NWS Philadelphia/Mount Holly issued this special weather statement at Sep 6, 2018, 8:27 PM EDT for Kent County, Maryland. It was in force for 33 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Sep 6, 2018, 8:27 PM EDT (00:27 UTC)
Expired
Sep 6, 2018, 9:00 PM EDT
In force
33 min
Issued by
NWS Philadelphia/Mount Holly

County Kent County, MD

The nearest sounding before it

Washington/Dulle, VA (KIAD), launched 00:00Z, 0.5 hours before the alert went out and 110 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Washington/Dulle, VA at 00:00Z on 2018-09-07Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1477 joules per kilogram.LCLEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Washington/Dulle, VA at 00:00Z on 2018-09-07The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 3 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1477 J/kg
Mixed-layer CIN
-6 J/kg
Mixed-layer LCL
1637 m above ground
0-6 km bulk shear
6 kt
0-1 km storm-relative helicity
3 m²/s²
0-3 km storm-relative helicity
-24 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

391 
WWUS81 KPHI 070027
SPSPHI

Special Weather Statement
National Weather Service MOUNT HOLLY NJ
827 PM EDT THU SEP 6 2018

MDZ012-070100-
Kent-
827 PM EDT THU SEP 6 2018

...A STRONG THUNDERSTORM WILL AFFECT NORTHWESTERN KENT COUNTY...

At 826 PM EDT, a strong thunderstorm was located near Bowleys
Quarters, or 7 miles east of Middle River, moving southeast at 15
mph.

Winds up to 40 mph are possible with this storm.

Locations impacted include...
Chestertown, Rock Hall, Newtown, Kennedyville and Langford. 

Torrential rainfall is also occurring with this storm, and may cause
localized flooding. Do not drive your vehicle through flooded
roadways.

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

LAT...LON 3926 7622 3928 7620 3929 7617 3932 7618
      3934 7616 3933 7614 3935 7613 3931 7599
      3908 7623 3913 7625 3915 7628 3917 7628
TIME...MOT...LOC 0026Z 312DEG 13KT 3930 7629 

$$

amc

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Philadelphia/Mount Holly wrote its last area forecast discussion before this special weather statement went out at Sep 6, 7:59 PM EDT, 28 minutes earlier.

Area forecast discussion, Sep 6, 7:59 PM EDT, 28 minutes before
Area Forecast Discussion
National Weather Service Mount Holly NJ
759 PM EDT Thu Sep 6 2018

.SYNOPSIS...
A cold front will cross the area tonight, then stall just south
of the region Friday through the weekend as strong high pressure
builds from the north. As the remnant low from tropical cyclone
Gordon passes through the eastern Great Lakes region, the front
is expected to move northward through our area on Monday as a
warm front. Another cold front moves into the region by Tuesday
before weak high pressure settles in through the middle of next
week.

&&

.NEAR TERM /UNTIL 6 AM FRIDAY MORNING/...
As of 700 PM, the heat advisory has ended as cooling continues
to take place southeastward due to either convection or the
passage of a well defined outflow boundary. The outflow boundary
earlier produced some gusts in the 40-45 mph range, however it
has since lost some of its strength as it rolled farther away
from the convection. The convection has decreased rapidly over
the last hour due to the outflow boundary stabilizing the
airmass just enough within a less forced environment. The
strongest convection now is in northeastern Maryland where
outflow has yet to disrupt storm inflow. Some additional
development is possible eastward near and just behind the
outflow boundary, however the downward trend may continue for
much of the area. The PoPs were adjusted based on trends,
however these may be on the high side now given the decay of
the convection thus far. The hourly temperature, dew point and
wind grids were adjusted based on the latest observations, then
the LAMP guidance was blended in. This accounted for the rain
cooled areas.

Otherwise, a cold front will settle across our area through
tonight. As the showers continue to move eastward this evening,
they are expected to weaken. Still, we have a chance of showers
or isolated thunderstorms later tonight as the front continues
to slowly move across the area. It likely will not clear our
southern areas during the overnight hours.

Behind the front, some low clouds and patchy fog may develop
across the area however this is of lower confidence.

&&

.SHORT TERM /6 AM FRIDAY MORNING THROUGH 6 PM FRIDAY/...
The cold front will continue to sag southward across southern
Delaware through the day Friday, although it may not fully pass
to our south until the afternoon. Friday will be markedly cooler
than the last few days, although we will still end up a few
degrees above normal for most if not all locations. Dewpoints
drop some, but not significantly, especially across the southern
half of the area where 70+ dewpoints will continue. So it will
still be pretty muggy across the area.

There will remain a chance of showers and isolated
thunderstorms through the day Friday as there remains plenty of
moisture across the area. As a short wave/vorticity impulse
moves across the area during the day, the afternoon may have the
better chance of any showers or thunderstorms, especially
across the southern half of the area.

&&

.LONG TERM /FRIDAY NIGHT THROUGH THURSDAY/...
Friday night through Sunday...

In the big picture, an active and generally unsettled pattern
looks to continue across the area this weekend due to multiple
waves moving through along a slow moving frontal boundary. That
said, still a lot of uncertainty in the details as forecast
models continue to struggle resolving how the different weather
systems converging over the general area from the north and
south will interact.

To start the period Friday evening, showers/storms will be
ongoing through a good portion of the area with the front
located near the Delmarva and shortwave energy moving east
through the flow over PA/NJ. There will be a continuing threat
for storms to produce very heavy rain and possible flash
flooding with even locally damaging winds possible. The highest
threats for this look to be over the Delmarva near the front
where it will be much more unstable. In fact ML CAPES could be
1500-2000+ J/kg. Showers/storms should weaken for a time later
Friday evening however overnight another wave of energy aloft
moves through and this should yield another uptick in
showers/storms with very heavy rain possible once again. Exact
track of this wave and subsequent placement of heaviest QPF
still uncertain though but this will have to be watched closely
as multiple rounds of heavy rain hitting the same area would
exacerbate the flood threat. Bottom line though, Friday night
looks to generally be a showery and at times stormy night across
much of the region.

For Saturday, forecast continues to grow more
challenging....Showers from Friday night's wave will likely be
ongoing into the morning, especially from around Philly south,
but it get's a bit trickier with the forecast details by
afternoon. High pressure will be trying to nose down from the
north while moisture continues to stream north from the south
along the front. General trend should be for surface front to
push farther south as high builds through ON/QB but the question
becomes just how far south and also the northern extent of deep
layer moisture plume from the south moving north and
overrunning front. Latest guidance, most notably the NAM, has
trended back north with this so thinking at this point areas
near and south of I-95 have a good chance of seeing wet weather
persist at least off and on through much of the day while the
far north still could stay mainly dry. If there's any good news
though it's that it will be much cooler and as a result more
stable so this may limit the threat of very heavy convective
type rains by this time. Still, could be enough to exacerbate any
flooding issues that might occur earlier. Temperatures will be
much cooler under mainly cloudy skies and northeast
breezes...highs mainly in the low to mid 70s except 60s across
the southern Poconos and northern NJ.

Saturday night and Sunday, battle ground will persist over the
area between high to the north and moisture and front to the
south. During this time low pressure containing Gordan's
remnants will be advancing northeast toward the Ohio Valley and
this will tighten up pressure gradient so expect east winds to
be quite gusty by Sunday. Otherwise, in terms of sensible
weather, rain/showers will continue to be likely Saturday night
mainly from near Philly south. By Sunday, uncertainty with
regards to how fast the low and it's precip will move north into
area so we keep in likely POPs over the Delmarva into parts of
SE PA with lower POPs farther E/NE. It's possible though rain
could become widespread through the area by afternoon if system
moves in faster. This rain could be moderate to heavy,
especially in eastern PA, though instability should still be
more limited so precip may be more stratiform. Otherwise, a
cool, cloudy day...highs in the 60s to low 70s from near I-95
N/W and low to mid 70s farther south/east.

Sunday night-Thursday

By late Sunday, strong high pressure is expected to in place
into New England and far southeastern Canada before eventually
pushing offshore into Monday. This leaves our area in stout
onshore flow through late Monday yielding mostly cloudy skies
and cooler temperatures. Temps look to hold steady in the 60s to
lower 70s through Sunday. During this period, the remnants of
tropical cyclone Gordon will phase with a medium wave trough
ejecting from the Pacific Northwest and move northeastward from
the Ohio Valley toward the eastern Great Lakes through the Saint
Lawrence Valley. GFS maintains a stronger surface ridging and a
weaker remnant low whereas the ECMWF maintains a weaker surface
ridging but a stronger remnant low. The exact track of this low
will be critical in determining the exact impacts to the
sensible weather across our area. Nevertheless, it appears that
widespread rain showers and QPF will affect our area,
particularly our western and northern-most counties, as the high
begins to erode and moves farther offshore and Gordon's
remnants pass into far southeastern Canada and weaken.

On Monday, near surface flow turns southeasterly and
temps/dewpoints will begin to rise as low level stratus begins
to lift and break somewhat. Temps are generally expected to be
near normal through the beginning of the week. Beyond Monday,
model consensus becomes fairly poor. A weak cold front is
expected to trail in the wake of this exiting system and stall
out somewhere across the Mid-Atlantic region. The exact
placement of this front will depend on the strength of the high
located across the western Atlantic. The front will remain a
focal point for the development of some isolated showers or
thunderstorms through Tuesday and possibly into Wednesday. Weak
high pressure begins settling in to our north behind the weak
front Tuesday and Wednesday.

As previously stated, model consensus is currently poor beyond
about Tuesday. This has resulted in large spread in the guidance
on the ultimate progression of Hurricane Florence across the
central and western Atlantic. This will depend on the placement
and strength of the ridge of high pressure centered over the
western Atlantic. With that being said, most operational and
ensemble runs of medium range models indicate that Florence will
move somewhere in proximity of the US East Coast by the middle
of next week. This will need need to be monitored very closely
over the coming days for any potential impacts that Florence may
have on our area. Focus on one model run and any single
deterministic track at this time range is ill-advised and
scientifically indefensible.

&&

.AVIATION /00Z FRIDAY THROUGH TUESDAY/...
The following discussion is for KPHL, KPNE, KTTN, KABE, KRDG,
KILG, KMIV, KACY and surrounding areas.

Tonight...Local and brief MVFR/IFR conditions, especially
visibility with any showers and thunderstorms through this
evening, otherwise VFR. Some low clouds and/or fog should
develop toward daybreak, however this is of lower confidence.
Southwest winds 5-8 knots, becoming light and variable at most
terminals. An outflow boundary is resulting in a wind shift to
the north- northwest with some gusts to around 20 knots into the
I-95 terminals early this evening. A light north-northeast wind
will develop late.

Friday...Some low clouds and/or fog early, otherwise ceilings
should improve to low-end VFR. Some showers and a few
thunderstorms should be around especially near and south of the
PHL area. Northeast winds 5-10 knots.

OUTLOOK...
Friday night / Saturday morning...MVFR/IFR likely as
showers/storms continue across the area. Moderate confidence.
Winds becoming N/NE increasing to around 10 knots by Saturday
morning. Moderate confidence.

Saturday afternoon through Sunday...MVFR/IFR restrictions
possible due to rain/showers...best chances from around
KPHL/KPNE southward. NE winds around 10 knots Saturday shifting
to east and increasing to 10-20 knots by Sunday. Low confidence.

Monday through Tuesday...Good chances for at least times of
MVFR/IFR restrictions as showers/storms will be around through
this time. Moderate confidence.

&&

.MARINE...
Conditions will remain below advisory levels tonight through
Friday. A cold front will move across the waters tonight, and
sink south of the area on Friday.

Outlook
Friday night: Sub-advisory northeast winds with slowly building
seas. A good chance of showers/storms.

Saturday and Saturday night: Advisory conditions expected, with
northeast winds 15 to 25 kts with gusts to 30 kts. Seas
building to 5 to 8 feet. A good chance of showers/storms.

Sunday and Sunday night: Advisory conditions or higher
expected. East- northeast winds 20 to 30 kts with gusts
approaching gale force on the Atlantic waters. Seas 6 to 10
feet. A chance of showers/storms.

Monday: Advisory conditions may linger, but winds/seas will be
diminishing somewhat as wind direction trends to southeasterly.
A chance of showers/storms.

Tuesday: Winds should be sub SCA but seas above SCA levels may
still persist.

Rip Currents...
A moderate risk for the development of dangerous rip currents
through this evening for the New Jersey Shore and a low risk at
the Delaware Beaches.

For Friday, a moderate risk for the development of dangerous rip
currents is expected for the New Jersey Shore due to a more
onshore wind occurring and the waves building a little. A low
risk is forecast for the Delaware Beaches given less wind and
lower wave heights.

The risk for dangerous rip currents will become elevated
through early next week as longer-period east-southeast swells
develop combined with an onshore wind.

&&

.TIDES/COASTAL FLOODING...
Spotty minor coastal flooding is possible with the evening high
tide Friday, but coastal flooding is more likely with the high
tides Saturday, Sunday, and Monday due to higher astronomical
tides associated with the new moon on Sunday, and an onshore
flow starting Friday, and increasing into the weekend.

&&

.EQUIPMENT...
The KDOX radar remains inoperable. Water damage to the radar
transmitter and product generator is still being assessed. Due
to the unknown extent of the damage, return to service remains
unknown at this time.

&&

.PHI WATCHES/WARNINGS/ADVISORIES...
PA...None.
NJ...None.
DE...None.
MD...None.
MARINE...None.

&&

Synopsis...Staarmann
Near Term...Gorse/Robertson
Short Term...Robertson
Long Term...Fitzsimmons/Staarmann
Aviation...Fitzsimmons/Gorse/Robertson/Staarmann
Marine...Fitzsimmons/Gorse/Robertson/Staarmann
Tides/Coastal Flooding...
Equipment...
Hazardous weather outlook, Sep 6, 7:05 PM EDT, 1 hour 22 minutes before
Hazardous Weather Outlook
National Weather Service Mount Holly NJ
705 PM EDT Thu Sep 6 2018

NJZ001-007>010-PAZ054-055-060>062-103-105-072315-
Sussex-Warren-Morris-Hunterdon-Somerset-Carbon-Monroe-Berks-Lehigh-
Northampton-Western Montgomery-Upper Bucks-
705 PM EDT Thu Sep 6 2018

This Hazardous Weather Outlook is for northern New Jersey,
northwest New Jersey, east central Pennsylvania, northeast
Pennsylvania and southeast Pennsylvania.

.DAY ONE...Tonight.

The probability of widespread hazardous weather is low.

.DAYS TWO THROUGH SEVEN...Friday through Wednesday.

There is a chance for heavy rainfall and localized flooding with one
or more rounds of storms later Friday through early next week.

.SPOTTER INFORMATION STATEMENT...

Weather spotters are encouraged to report significant weather
conditions according to standard operating procedures.

PAZ101-102-104-072315-
Western Chester-Eastern Chester-Eastern Montgomery-
705 PM EDT Thu Sep 6 2018

This Hazardous Weather Outlook is for southeast Pennsylvania.

.DAY ONE...Tonight.

Some heavy rain may result in localized flooding this evening.

.DAYS TWO THROUGH SEVEN...Friday through Wednesday.

There is a chance for heavy rainfall and localized flooding with one
or more rounds of storms Friday through early next week.

.SPOTTER INFORMATION STATEMENT...

Weather spotters are encouraged to report significant weather
conditions according to standard operating procedures.

MDZ008-012-015-019-020-072315-
Cecil-Kent MD-Queen Annes-Talbot-Caroline-
705 PM EDT Thu Sep 6 2018

This Hazardous Weather Outlook is for northeast Maryland.

.DAY ONE...Tonight.

Some heavy rain may result in localized flooding this evening.

.DAYS TWO THROUGH SEVEN...Friday through Wednesday.

There is a chance for heavy rainfall and localized flooding with one
or more rounds of storms Friday through early next week.

.SPOTTER INFORMATION STATEMENT...

Weather spotters are encouraged to report significant weather
conditions according to standard operating procedures.

DEZ004-NJZ014-024>026-072315-
Delaware Beaches-Eastern Monmouth-Atlantic Coastal Cape May-
Coastal Atlantic-Coastal Ocean-
705 PM EDT Thu Sep 6 2018

This Hazardous Weather Outlook is for southern Delaware, central
New Jersey and southern New Jersey.

.DAY ONE...Tonight.

There is a moderate risk for the formation of dangerous rip currents
today on the New Jersey coast.

Some heavy rain may result in localized flooding later this evening.

.DAYS TWO THROUGH SEVEN...Friday through Wednesday.

The risk for dangerous rip currents will be elevated Friday through
much of next week.

Spotty minor coastal flooding is possible with the evening high tide
Friday, but coastal flooding is more likely with the high tides
Saturday, Sunday, and Monday due to higher astronomical tides
associated with the new moon on Sunday, and an onshore flow starting
Friday, and increasing into the weekend.

.SPOTTER INFORMATION STATEMENT...

Weather spotters are encouraged to report significant weather
conditions according to standard operating procedures.

DEZ001>003-NJZ012-013-016-020>023-027-072315-
New Castle-Kent-Inland Sussex-Middlesex-Western Monmouth-Salem-Ocean-
Cumberland-Atlantic-Cape May-Southeastern Burlington-
705 PM EDT Thu Sep 6 2018

This Hazardous Weather Outlook is for central Delaware, northern
Delaware, southern Delaware, central New Jersey, northern New
Jersey and southern New Jersey.

.DAY ONE...Tonight.

Some heavy rain may result in localized flooding this evening.

.DAYS TWO THROUGH SEVEN...Friday through Wednesday.

There is a chance for heavy rainfall and localized flooding with one
or more rounds of storms Friday through early next week.

Spotty minor coastal flooding is possible with the evening high tide
Friday, but coastal flooding is more likely with the high tides
Saturday, Sunday, and Monday due to higher astronomical tides
associated with the new moon on Sunday, and an onshore flow starting
Friday, and increasing into the weekend.

.SPOTTER INFORMATION STATEMENT...

Weather spotters are encouraged to report significant weather
conditions according to standard operating procedures.

NJZ015-017>019-PAZ070-071-106-072315-
Mercer-Gloucester-Camden-Northwestern Burlington-Delaware-
Philadelphia-Lower Bucks-
705 PM EDT Thu Sep 6 2018

This Hazardous Weather Outlook is for central New Jersey, southern
New Jersey and southeast Pennsylvania.

.DAY ONE...Tonight.

Some heavy rain may result in localized flooding this evening.

.DAYS TWO THROUGH SEVEN...Friday through Wednesday.

There is a chance for heavy rainfall and localized flooding with one
or more rounds of storms Friday through early next week.

Spotty minor coastal flooding is possible with the evening high tide
Friday, but coastal flooding is more likely with the high tides
Saturday, Sunday, and Monday due to higher astronomical tides
associated with the new moon on Sunday, and an onshore flow starting
Friday, and increasing into the weekend.

.SPOTTER INFORMATION STATEMENT...

Weather spotters are encouraged to report significant weather
conditions according to standard operating procedures.

ANZ430-431-450>455-072315-
Delaware Bay waters north of East Point NJ to Slaughter Beach DE-
Delaware Bay waters south of East Point NJ to Slaughter Beach DE-
Coastal waters from Sandy Hook to Manasquan Inlet NJ out 20 nm-
Coastal waters from Manasquan Inlet to Little Egg Inlet NJ out 20 nm-
Coastal waters from Little Egg Inlet to Great Egg Inlet NJ out 20 nm-
Coastal waters from Great Egg Inlet to Cape May NJ out 20 nm-
Coastal waters from Cape May NJ to Cape Henlopen DE out 20 nm-
Coastal waters from Cape Henlopen to Fenwick Island DE out 20 nm-
705 PM EDT Thu Sep 6 2018

This Hazardous Weather Outlook is for Atlantic coastal waters and
Delaware Bay Waters.

.DAY ONE...Tonight.

The probability for widespread hazardous weather is low.

.DAYS TWO THROUGH SEVEN...Friday through Wednesday.

Gale force wind gusts are possible Sunday and Sunday night,
especially on the Atlantic coastal waters.

.SPOTTER INFORMATION STATEMENT...

Weather spotters are encouraged to report significant weather
conditions according to standard operating procedures.

In the hours before

Special weather statement, Sep 6, 4:02 PM EDT, 4 hours 25 minutes before
Special Weather Statement
National Weather Service MOUNT HOLLY NJ
402 PM EDT THU SEP 6 2018

PAZ054-062030-
Carbon-
402 PM EDT THU SEP 6 2018

...AN AREA OF STRONG THUNDERSTORMS WILL AFFECT CARBON COUNTY...

At 401 PM EDT, a cluster of strong thunderstorms was over
Nesquehoning, or near Lehighton, moving east at 5 mph.

Winds up to 40 mph are possible with these storm.

Locations impacted include...
Lehighton, Palmerton, Jim Thorpe, Nesquehoning, Weatherly, New
Mahoning, Beltzville State Park, Penn Forest Reservoir,
Albrightsville, Christmans, Summit Hill, Bowmanstown, Beaver Meadows,
Parryville, Weissport, Trachsville, Weissport East and Tresckow.

Torrential rainfall is also occurring with these storm, and may
cause localized flooding. Do not drive your vehicle through flooded
roadways.

LAT...LON 4108 7562 4096 7555 4095 7557 4083 7548
      4078 7567 4075 7575 4091 7599 4096 7586
      4098 7582 4098 7580 4101 7573 4103 7574
TIME...MOT...LOC 2001Z 255DEG 5KT 4087 7579

amc
Special weather statement, Sep 6, 4:16 PM EDT, 4 hours 11 minutes before
Special Weather Statement
National Weather Service MOUNT HOLLY NJ
416 PM EDT THU SEP 6 2018

NJZ001-062045-
Sussex-
416 PM EDT THU SEP 6 2018

...A STRONG THUNDERSTORM WILL AFFECT NORTHERN SUSSEX COUNTY...

At 415 PM EDT, a strong thunderstorm was located over Dingmans Ferry,
or near Montague, moving east at 15 mph.

Winds up to 40 mph are possible with this storm.

Locations impacted include...
Port Jervis, Montague, Sussex, Vernon Valley, High Point and
Hainesville.

Torrential rainfall is also occurring with this storm, and may cause
localized flooding. Do not drive your vehicle through flooded
roadways.

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

LAT...LON 4121 7438 4113 7493 4121 7486 4123 7487
      4128 7484 4132 7479 4133 7476 4135 7475
      4135 7472 4136 7470
TIME...MOT...LOC 2015Z 267DEG 11KT 4125 7487

amc
Special weather statement, Sep 6, 4:35 PM EDT, 3 hours 52 minutes before
Special Weather Statement
National Weather Service MOUNT HOLLY NJ
435 PM EDT THU SEP 6 2018

PAZ054-055-062115-
Monroe-Carbon-
435 PM EDT THU SEP 6 2018

...A LINE OF STRONG THUNDERSTORMS WILL AFFECT CARBON AND MONROE
COUNTIES...

At 434 PM EDT, radar indicated strong thunderstorms were located
along a line extending from near Werry Lake to Nesquehoning. The
storms are nearly stationary.

Winds up to 40 mph are possible with these storms.

Locations impacted include...
Lehighton, Mount Pocono, East Stroudsburg, Palmerton, Jim Thorpe,
Nesquehoning, Weatherly, Delaware Water Gap, Stormville, Werry Lake,
Pocono Pines, Lake Harmony, Tannersville, Long Pond, Kresgeville, Sun
Valley, Reeders, Beltzville State Park, Saylorsburg and McMichael.

Torrential rainfall is also occurring with these storms, and may
cause localized flooding. Do not drive your vehicle through flooded
roadways.

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

LAT...LON 4117 7515 4115 7515 4114 7510 4108 7503
      4108 7500 4086 7532 4078 7562 4078 7567
      4074 7577 4083 7590 4091 7599 4101 7573
      4102 7573 4121 7520
TIME...MOT...LOC 2034Z 295DEG 4KT 4113 7509 4087 7586

amc
Special weather statement, Sep 6, 5:21 PM EDT, 3 hours 6 minutes before
Special Weather Statement
National Weather Service MOUNT HOLLY NJ
521 PM EDT THU SEP 6 2018

NJZ001-007-PAZ062-062145-
Sussex-Warren-Northampton-
521 PM EDT THU SEP 6 2018

...A LINE OF STRONG THUNDERSTORMS WILL AFFECT SUSSEX...WARREN AND
NORTHEASTERN NORTHAMPTON COUNTIES...

At 520 PM EDT, radar indicated strong thunderstorms were located
along a line extending from Crandon Lakes to Bangor. Movement was
southeast at 15 mph.

Winds up to 40 mph are possible with these storms.

Locations impacted include...
Easton, Newton, Hackettstown, Washington, Blairstown, Bangor,
Franklin, Pen Argyl, Hamburg, Wind Gap, Belvidere, Harmony, Oxford,
Ogdensburg, Alpha, Hope, East Bangor, Branchville, Delaware Water Gap
and Andover.

Torrential rainfall is also occurring with these storms, and may
cause localized flooding. Do not drive your vehicle through flooded
roadways.

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

LAT...LON 4116 7443 4062 7516 4086 7530 4094 7520
      4097 7512 4100 7512 4104 7503 4109 7497
      4109 7499 4110 7499 4124 7481
TIME...MOT...LOC 2120Z 324DEG 12KT 4113 7483 4086 7518

amc
Special weather statement, Sep 6, 7:51 PM EDT, 36 minutes before
Special Weather Statement
National Weather Service MOUNT HOLLY NJ
751 PM EDT THU SEP 6 2018

NJZ017-018-PAZ070-071-070030-
Camden-Gloucester-Delaware-Philadelphia-
751 PM EDT THU SEP 6 2018

...A STRONG THUNDERSTORM WILL AFFECT NORTHWESTERN CAMDEN...NORTH
CENTRAL GLOUCESTER...SOUTHWESTERN PHILADELPHIA AND EASTERN DELAWARE
COUNTIES...

At 750 PM EDT, a strong thunderstorm was located over Broomall, or 12
miles west of Philadelphia, moving east at 20 mph.

Heavy rain and winds up to 30 mph are possible with this storm.

Locations impacted include...
Philadelphia, Camden, Gloucester City, Chester, Deptford, West
Deptford, Bellmawr, Yeadon, Woodbury, Folcroft, Swarthmore,
Paulsboro, Westville, Woodbury Heights, National Park, East
Lansdowne, Brooklawn, Audubon Park, Darby Township and Morris Park.

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

LAT...LON 4002 7538 4001 7530 3998 7527 4001 7522
      3999 7505 3977 7514 3988 7543
TIME...MOT...LOC 2350Z 285DEG 18KT 3995 7536

AMC
Special weather statement, Sep 6, 8:27 PM EDT, 0 minutes before
Special Weather Statement
National Weather Service MOUNT HOLLY NJ
827 PM EDT THU SEP 6 2018

MDZ012-070100-
Kent-
827 PM EDT THU SEP 6 2018

...A STRONG THUNDERSTORM WILL AFFECT NORTHWESTERN KENT COUNTY...

At 826 PM EDT, a strong thunderstorm was located near Bowleys
Quarters, or 7 miles east of Middle River, moving southeast at 15
mph.

Winds up to 40 mph are possible with this storm.

Locations impacted include...
Chestertown, Rock Hall, Newtown, Kennedyville and Langford.

Torrential rainfall is also occurring with this storm, and may cause
localized flooding. Do not drive your vehicle through flooded
roadways.

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

LAT...LON 3926 7622 3928 7620 3929 7617 3932 7618
      3934 7616 3933 7614 3935 7613 3931 7599
      3908 7623 3913 7625 3915 7628 3917 7628
TIME...MOT...LOC 0026Z 312DEG 13KT 3930 7629

amc

The office that day

Everything else NWS Philadelphia/Mount Holly issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Sep 7, 4:22 AM EDTSmall Craft AdvisoryPHI35 hr
Sep 7, 12:59 PM EDTSpecial Weather StatementPHICape May46 min
Sep 7, 1:26 PM EDTSevere Thunderstorm WarningPHICape May31 min
Sep 7, 1:29 PM EDTAreal Flood AdvisoryPHICape May3 hr
Sep 7, 2:20 PM EDTSevere Thunderstorm WarningPHIAtlantic, Cape May30 min
Sep 7, 2:53 PM EDTSpecial Weather StatementPHIAtlantic37 min
Sep 7, 3:25 PM EDTSpecial Weather StatementPHIAtlantic50 min
Sep 7, 3:36 PM EDTGale WatchPHI24 hr
Sep 7, 5:27 PM EDTSpecial Marine WarningPHI46 min
Sep 7, 6:32 PM EDTSpecial Weather StatementPHICamden43 min
Sep 7, 6:41 PM EDTFlash Flood WarningPHICamden, Gloucester4 hr
Sep 7, 7:08 PM EDTSpecial Weather StatementPHICamden52 min
Sep 7, 7:19 PM EDTSevere Thunderstorm WarningPHICamden, Gloucester56 min
Sep 7, 1:01 PM EDTSpecial Weather StatementPHISussex44 min
Sep 7, 1:45 PM EDTSpecial Weather StatementPHISussex30 min
Sep 7, 2:01 PM EDTAreal Flood AdvisoryPHISussex2 hr
Sep 7, 2:49 PM EDTSpecial Weather StatementPHISussex41 min
Sep 7, 4:12 PM EDTAreal Flood AdvisoryPHIKent, Sussex94 min
Sep 7, 4:58 PM EDTSpecial Weather StatementPHIKent47 min
Sep 7, 5:05 PM EDTSevere Thunderstorm WarningPHIKent39 min
Sep 7, 3:20 PM EDTSpecial Weather StatementPHICaroline40 min

Nearby

Special Weather Statements in Maryland, 2018Every special weather statement in 2018

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.